MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GR3509
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A5: ethnicity: not provided due to hospital policy.A6: race: not provided due to hospital policy.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.Since the actual device was not returned, analysis of it could not be performed.No anomaly was found in the manufacturing record and the shipping inspection record.No similar event was found in the past complaint file.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual device was not returned and the investigation of it could not be performed, it was not possible to identify the cause of occurrence.Ashitaka factory assures the quality of this product by performing the following inspection and control.The outer diameter of the wire strand is controlled to assure the strength of wire strand.Before the product packaging process, 100% visual inspection is performed to ensure there is no anomaly such as peeling of the outer layer or abrasion in appearance.The instructions for use (ifu) has the following description: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." please refer to section h10 for the related reports.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the following reported information: the glidewire tip fractured on plaque inside the patient's superficial femoral artery (sfa).The entire wire was successfully removed.There was no blood loss, and the patient was stable.Additional information was received on 12jan2026: the procedure performed was a peripheral revasc of the sfa.The wire was removed, and a snare was used to pull the tip out.An angiogram was performed to confirm the tip was removed entirely.The patient was stable following the removal of the wire.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24212171
Report Number9681834-2026-00006
Device Sequence Number21246109
Product Code DQX
UDI-Device Identifier04987350773210
UDI-Public(01)04987350773210(17)270331(10)250412
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGR3509
Device Catalogue NumberRF*GA35263A
Device Lot Number250412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown